Review: could Gabapentin cause Ringing in the ears (Tinnitus)?
Summary: Ringing in the ears is found among people who take Gabapentin, especially for people who are female, 50-59 old, have been taking the drug for < 1 month, also take medication Omeprazole, and have Gastrooesophageal reflux disease.
We study 36,957 people who have side effects while taking Gabapentin from FDA and social media. Among them, 173 have Ringing in the ears. Find out below who they are, when they have Ringing in the ears and more.
You are not alone: join a mobile support group for people who take Gabapentin and have Ringing in the ears >>>
Gabapentin has active ingredients of gabapentin. It is often used in neuralgia. (latest outcomes from Gabapentin 39,518 users)
Ringing in the ears
Ringing in the ears (a ringing in the ears) has been reported by people with depression, high blood pressure, osteoporosis, high blood cholesterol, stress and anxiety.(latest reports from Ringing in the ears 19,199 patients)
On Dec, 12, 2014: 36,957 people reported to have side effects when taking Gabapentin. Among them, 173 people (0.47%) have Ringing In The Ears.
Time on Gabapentin when people have Ringing in the ears * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Ringing in the ears||36.84%||7.89%||10.53%||7.89%||18.42%||13.16%||5.26% |
Age of people who have Ringing in the ears when taking Gabapentin * :
|Ringing in the ears||0.00%||0.00%||0.00%||2.00%||5.33%||21.33%||39.33%||32.00% |
Severity of Ringing in the ears when taking Gabapentin ** :
|least||moderate||severe||most severe |
|Ringing in the ears||0.00%||65.22%||34.78%||0.00% |
How people recovered from Ringing in the ears ** :
|while on the drug||after off the drug||not yet |
|Ringing in the ears||0.00%||0.00%||100.00% |
Top conditions involved for these people * :
- Gastrooesophageal reflux disease (16 people, 9.25%)
- Metastases to bone (12 people, 6.94%)
- Multiple sclerosis (11 people, 6.36%)
- Multiple myeloma (11 people, 6.36%)
- Back pain (9 people, 5.20%)
Top co-used drugs for these people * :
- Omeprazole (41 people, 23.70%)
- Prozac (36 people, 20.81%)
- Zometa (36 people, 20.81%)
- Neurontin (35 people, 20.23%)
- Nexium (34 people, 19.65%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Ringing In The Ears while taking Gabapentin?
You are not alone! Join a mobile support group:
- support group for people who take Gabapentin and have Ringing In The Ears
- support group for people who take Gabapentin
- support group for people who have Ringing In The Ears
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Gabapentin, Ringing in the ears
You may be interested at these reviews (Write a review):
- Ringing in the ears from linzess
I started Linzess about a month ago, taking it about every three days. It was my miracle pill, until recently when I started having ringing in my ears. I am stopping the medication in hopes that the ringing will subside.
- Ranexa and erectile dysfunction
I have experienced moderate ED with taking multiple heart and NO meds. This has been manageable and acceptable. Cardiologist added Ranexa (Ranalozine) 3 weeks ago and I am now experiencing complete erectile and ejaculatory failure.
- Side effects of using terazosin
I have been on terazosin for 9 days. The ringing in my ears is unbearable, dizzy in the night if I wake up to use the bathroom, intermittent throbbing heartbeat. Also very significant is dramatic decrease in libido and difficulty achieving satisfaction. Dose started at 5 mg at night, reduced to 2 mg. at night after two days and ringing does not go away. I have permission from my doctor to discontinue use and replace with Lisinopril.
- Cough and gabapentin
Have chronic cough for 6 yr's at least.3 yr's ago it got bad enough to seek doc. Help. Took all the tests . Tried to tell me I had asthma,copd, ect. Put me on sprivia, symbicort, singular, helped a little for awhile. Long story short. Went to one doc. He asked me some questions about my cough. Figured out it usually started with a tickle on the left side of my throat. And he put me on gabapentin 300mg. 3 times Aday. Which is for nerve damage. It took about 7days to see some change. And about 35days To stop the chronic cough. I still cough once in awhile. But no chronic coughing. Now I am going to try and see if I can stop the other med,s one at a time and see what happens
- Had nms in 2005, will trileptal increase chance of recurrence?
In 2005 I had NMS, which was not detected by my drs for 4 months. I'd been on Lexapro & Seroquel for 2 yrs, but was weaned from Lexapro & placed on Lamictal 3/05. Began getting low-grade fevers, which I was told were not caused by the Lamictal. I quit taking it anyway, fevers (along with uncontrollable shivering) continued & got higher. By 5/05 my temps were reaching 105 deg F. Husband said I became combative, refused to go to hospital. Early June/05 he came home to find me wrapped in blankets, with a temp over 105 F. He tried to place me in a tub of cold water, said I was rigid & screamed when he tried to move me. I was in the tub, speaking "in tongues" (his description, I have no memory of this). He called 911, took me to hospital. I woke, no idea where I was or why. After a lumbar puncture & 2 days in ICU I went home. The fevers continued...2 weeks later he came home to find me wrapped in sheets, towels, blankets, with the heat on full (it was in the 90's outside) he called ambulance again. I awoke to find myself under an ice blanket with nurses pushing large vials of dantrolene into both arms, several liters. Another LP, a stint in ICU...this time they told me it was NMS. The dr who dxd me said he was surprised I was alive, & not a vegetable, as my temp had peaked at 109 deg F. I suffered brain damage; short-term memory loss, brain can't control my body temp, my blood pressure went up. An arteriogram showed completely healthy heart & arteries, no plaque at all. I lost all body fat as well as some muscle mass. The fevers continued even after stopping the Seroquel. I visited my PCP for a checkup in 9/05, temp was normal. I started shuddering, my temp went up a full degree every 5 minutes. PCP admitted me to ER, my heart rate was over 272 B/M; they stopped my heart 3 times to "reset" it, which didn't work. I spent 3 days in hospital. Several months later my P doc tried me on Lamictal alone; I got Stevens-Johnson syndrome. I stopped the drug as soon as the signs appeared. I've been untreated, except for Neurontin & Primidone, until my manic episodes became unlivable. 3 weeks ago I went 8 days with no sleep, became psychotic. My P doc gave me Trileptal, which has evened my moods, but I've been getting low-grade fevers (highest was 103.6). Would having had NMS in the past make me more prone to falling to it again with the Trileptal? It's the only new med I've taken in over a year.
More reviews for: Gabapentin, Ringing in the ears
Comments from related drug studies (Check your drugs):
- Hands have myoclonic jerks. Then I noticed that my shoulders and fingers were twitching/jerking . Anytime I hold something or try to type, for example, the myoclonus jerks gets really bad. This morning it's bad. Up to this point, it has taken me almost an hour to type this.
- I have been taking gabapentin for 11months and the dose has been gradually increased to 3 x 300mg 4 times a day. Over the last month I have started to get pain in my upper left side of my back which radiates to the left side.
I am concerned this may be causing harm to my pancreas.
- Just started Prozac 4 weeks ago with no side effects. Became ill with UTI, doctor prescribed Bactrim & Phenergan. Within a day, I had severe muscle rigidity in my jaw, neck, shoulders & abdomen. It was not like a "leg cramp" and nothing I have ever experienced. I stopped taking the Prozac and th ...
- Have ringing in the ears and feel that it could not be because of sound it must be because of something else. It is to high it must be of the medicne I eat. Have even ringing in the left ear but very high in my righ. Same type of sound on both sides of the ears ringing sound. Help please?
What me ...
- I had some hair thinning over the past 10+ years and was told it was due to HBP and medications. Since taking phentermine and topiramate for weight loss along with the other meds hair loss has tripled at a radical rate. I stopped taking topiramate about a month ago and still the hair keeps falling ...
More related studies for: Gabapentin, Ringing in the ears
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.